Hail, Hartford
- When
- June 22, 2:42 PM EST
- Where
- Hartford County, Manchester
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.780, -72.520
A cold front moved through a hot and humid southern New England producing showers and thunderstorms. Many of these storms became severe, resulting in damaging winds, large hail, and some flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A cold front moved through a hot and humid southern New England producing showers and thunderstorms. Many of these storms became severe, resulting in damaging winds, large hail, and some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 22, 2:05 PM EST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 305 PM EDT FRI JUN 22 2012 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT AND EARLY SATURDAY FOLLOWED BY COOLER WEATHER THIS WEEKEND BUT STILL ABOVE NORMAL TEMPERATURES. LOW PRESSURE AND ANOTHER FRONT WILL APPROACH BY EARLY NEXT WEEK...WHICH WILL SLOWLY MOVE ACROSS THROUGH MID WEEK BRINGING COOLER TEMPERATURES AND AN INCREASED THREAT OF SHOWERS. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH 417 IN EFFECT FOR WESTERN MA AND N CT UNTIL 9 PM. DEEP LAYER SHEAR IS RELATIVELY WEAK...LESS THAN 30 KT...AND MID LEVEL LAPSE RATES ARE MARGINAL BUT INSTABILITY IS ROBUST WITH MLCAPES 2000 J/KG POKING INTO W NEW ENG. GIVEN MAGNITUDE OF INSTABILITY AND INVERTED V SOUNDING PROFILE...POTENTIAL EXISTS FOR A FEW WET MICROBURSTS WITH DAMAGING WIND THE MAIN SEVERE WX THREAT. LARGE HAIL ALSO A THREAT AND ANY STORMS WILL ALSO HAVE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL GIVEN HIGH PWATS OF 1.5 TO 2". FLASH FLOODING WOULD BE A CONCERN IF STORMS CAN TRAIN OVER A PARTICULAR AREA. THE MAIN FOCUS THROUGH MUCH OF THE AFTERNOON WILL BE IN THE INTERIOR THEN MAIN ACTION WILL SHIFT TO THE COASTAL PLAIN TONIGHT INVOF OF DEEP LAYER THETA-E RIDGE ALONG AND AHEAD OF THE COLD FRONT WHICH STALLS NEAR THE COAST. INTENSITY OF CONVECTION SHOULD WEAKEN TONIGHT AS SFC INSTABILITY DECREASES...BUT SLIGHT MID LEVEL COOLING AND LOW LEVEL CONVERGENCE SHOULD ALLOW SHOWERS/SCT TSTMS TO PERSIST AS THEY MOVE EAST. A FEW STRONG TSTMS POSSIBLE...BUT MAIN THREAT TONIGHT WILL BE HEAVY RAINFALL WITH ISOLD FLOODING POSSIBLE ESPECIALLY IF WE HAVE TRAINING CELLS ALONG SLOW MOVING/STALLED BOUNDARY. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... SATURDAY... SHOWERS AND A FEW EMBEDDED TSTMS MAY LINGER INTO SAT MORNING...ESPECIALLY ACROSS SE NEW ENG COAST NEAR FRONTAL BOUNDARY. OTHERWISE EXPECT GRADUAL IMPROVING CONDITIONS FROM WEST TO EAST AS DRIER MID LEVEL AIR WORKS INTO THE REGION. HOWEVER...FAIRLY POTENT MID LEVEL SHORTWAVE AND ASSOCD COOLING ALOFT MOVES ACROSS THE REGION IN THE AFTERNOON. THERE WILL BE MODEST INSTABILITY DEVELOPING WITH CAPES AROUND 1000 J/KG AND STEEPENING MID LEVEL LAPSE RATES WHICH MAY ALLOW ADDITIONAL TSTMS TO DEVELOP. PRIMARY AREA WILL BE EAST OF CT VALLEY. DEEP LAYER SHEAR INCREASES WITH APPROACH OF THE SHORTWAVE WITH 0-6KM SHEAR AROUND 40 KT. THUS...POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE TSTMS IF STORMS CAN FIRE IN THE AFTERNOON. MAX TEMPS WILL BE COOLER BUT STILL ABOVE NORMAL WITH READINGS IN THE LOW TO MID 80S...EXPCEPT 70S HIGHER TERRAIN AND E COASTAL MA WHERE SEABREEZES LIKELY. SATURDAY NIGHT... THERE IS A LOW PROB OF A LEFTOVER SHOWER/TSTM NEAR THE COAST SAT EVENING...OTHERWISE CLEARING SKIES AS FRONT FINALLY MOVES OFFSHORE WITH HIGH PRES BUILDING IN FROM THE WEST. COOLER AND DRIER AIRMASS WITH MIN TEMPS IN THE 50S TO LOWER 60S. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY AND SUNDAY NIGHT... * FANTASTIC SUNDAY * INCREASING CLOUDS AND CHANCES FOR SHOWERS INTO LATE SUNDAY NIGHT AM MORE CONFIDENT OF A DRY AND SEASONABLE SUNDAY. WEAK RIDGING AND SFC HIGH PRES /ANTICYCLONIC FLOW/ COUPLED WITH A MID-LVL DRY PUNCH IN WAKE OF SATURDAYS SYSTEM SHOULD KEEP THINGS QUIET UNDER LIGHT W/NWLY FLOW. EXPECTING PREVAILING SUBSIDENCE. ALSO ANTICIPATING A REMNANT COOLER AIRMASS ALOFT AND WELL-MIXED LOW-LVLS RESULTING IN MAX TEMPS INTO THE LOW 80S /PERHAPS SOME GUSTS 10 TO 15 MPH/. FOCUS PERTAINS MORESO TO THE LATE EVNG PD AS SHRTWV ENERGY DIGGING SEWD AROUND THE BROADER MID-UPR LVL LOW OVER THE HUDSON BAY RGN WILL INVIGORATE SFC CYCLOGENESIS AND ATTENDANT COLD FRNT INTO THE NY HUDSON RVR VLY. THE BEGINNING STAGES SUGGEST THE LOW-MID LVL SUB- TROPICAL MOISTURE TRANSPORT WILL BE WEAK /LESSER ON PWATS/...SO WILL RETRACT PRIOR THINKING OF HEAVY RAIN AND GO WITH LIGHT TO MODERATE SHOWERS. THERE ARE HINTS OF MINOR ELEVATED INSTABILITY WITHIN AN ENVIRONMENT OF INCREASING SHEAR. THE SFC COLD FRNT AND BETTER FRONTOGENETICAL LIFT WILL BE W OF THE AREA. BUT DURING A NOCTURNAL PD...NOT CONFIDENT ON THUNDERSTORMS INTO MON MORN. WLY FLOW BECOMING S/SWLY...INCREASING CLOUDS...STAYING MILD OVRNGT. CHC TO LIKELY POPS WARRANTED WITHIN THE LEFT EXIT RGN OF THE JET AXIS ROUNDING THE BROADER TROF AND USHERING DECENT UPR LVL DIFLUENCE. MONDAY AND MONDAY NIGHT... * SHOWERS AND THUNDERSTORMS MUCH OF THE DAY * IMPROVING OVERNIGHT WITH GRADUAL CLEARING SFC COLD FRNT SLIDES THRU THE RGN MAINLY DURING THE DAY. WHILE DEEP LYR FORCING IS APPARENT...THERE ARE A FEW UNDERLYING QUESTIONS CONCERNING AVAILABLE INSTABILITY AND SUBTROPICAL MOISTURE. THE CLOSE PROXIMITY OF THE COLD FRNT BY MORNING WITH ATTENDANT CLOUDS MAY LIMIT DIURNAL HEATING. THE SPEED AT WHICH THE MAIN SHRTWV ENERGY AND CLOSED LOW DIVING SEWD INTO NEW ENGLAND MAY SHUNT THE BETTER SUB- TROPICAL MOIST AXIS AND DYNAMICS NORTH AND OFFSHORE. THESE ARE QUESTIONS TO BE CONSIDERED AS WE GET CLOSER IN TIME...BUT FEEL DURING THE DAY ITS A SAFE BET FOR A BROAD AREA OF SHOWERS WITH SCTD THUNDERSTORMS /PSBLY SEVERE/ GRADUALLY MOVING OUT OF THE FCST RGN OVRNGT. MID-LVL DRY PUNCH FOLLOWS TO THE REAR OF THE LIFTING COLD FRNT AND OCCLUDING SYS INTO THE S HUDSON BAY RGN. WHILE SHOWERS LINGER FOR THE ERN AREA TO AROUND MIDNIGHT...ANTICIPATING A GRADUAL CLEARING INTO TUE MORN UNDER W/NWLY FLOW. TUESDAY INTO WEDNESDAY... * OCCLUDING LOW PRESSURE OVER THE REGION * CHANCES FOR DAYTIME SHOWERS AND THUNDERSTORMS A STRONG RIDGE OVER THE WRN ATLANTIC ACTS TO BLOCK THE MARITIME FLOW. AFOREMENTIONED STRONG CLOSED LOW OCCLUDES ACROSS THE ST LAWRENCE VLY. AS HIGH PRES AND DRIER AIR ENTRAINS TO THE REAR OF THE OCCLUSION FROM THE CENTRAL PLAINS...THE BROAD CYCLONIC FLOW ACROSS NEW ENGLAND COUPLED WITH DAYTIME HEATING /WELL-MIXED LOW-LVLS/ AND MOISTURE WRAPPING THRU THE OCCLUSION WILL LEND TO DIURNALLY DRIVEN SHOWERS...ESPECIALLY ACROSS NRN/WRN INTERIOR NEW ENGLAND. WILL INVOKE CHC POPS MAINLY FOR THE DAYTIME PERIODS...WITH PARTLY TO MOSTLY CLOUDY CONDITIONS. UNDER A SUBSTANTIALLY COOLER AIRMASS... EXPECT MAX TEMPS TO NEAR SEASONABLE LVLS. OF INTERESTING NOTE...H5 TEMPS DIFFER SLGTLY AMONGST LONG-TERM FCST GUIDANCE...COOLER VALUES INVOKE THE POSSIBILITY OF INSTABILITY AND PERHAPS A THUNDERSTORM THREAT. THURSDAY INTO THE WEEKEND... * AN UNCERTAIN FORECAST PENDING THE EVOLUTION OF THE OCCLUDED LOW DETERMINISTIC LONG-RANGE FCST GUIDANCE DIFFERS ON THE EVOLUTION OF THE LIFTING OCCLUSION SUBSEQUENTLY FOLLOWED BY SHRTWV ENERGY AND ATTENDANT TROF AXIS ROTATING THRU THE FCST RGN. WHILE FRI LOOKS TO REMAIN DRY...THERE STANDS THE CHC OF ANOTHER SYNOPTIC WET WX SYS FOR THE WEEKEND. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW... MODERATE CONFIDENCE. SCT SHOWERS/TSTMS WILL BE ACCOMPANIED BY BRIEF MVFR/IFR CONDITIONS THROUGH THIS EVENING...OTHERWISE MAINLY VFR. ACTIVITY WILL BE FOCUSED IN THE INTERIOR THIS AFTERNOON SHIFTING TO THE COASTAL PLAIN LATER TONIGHT. SHOWERS AND EMBEDDED THUNDERSTORMS MAY LINGER ON THE COASTAL PLAIN INTO SATURDAY MORNING WITH MVFR CONDITIONS OVER THE CAPE/ISLANDS. THERE IS A LOW PROB FOR ADDITIONAL SHOWERS/TSTMS DEVELOPING SAT AFTERNOON WHICH COULD PRODUCE BRIEF MVFR CONDITIONS. OTHERWISE...CLEARING SAT NIGHT WITH LOW PROB OF PATCHY LATE NIGHT FOG. KBOS TAF...MODERATE TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS THROUGH SATURDAY...BUT A BRIEF PERIOD OF MVFR IS POSSIBLE IN ANY SHOWERS/TSTMS WHICH DEVELOP THROUGH TONIGHT. WE HAVE A WEAK SEABREEZE DEVELOPING AROUND 21Z BUT CONFIDENCE IS LOW. KBDL TAF...MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS THROUGH SAT. HOWEVER...MAY TO SEE A PERIOD OR TWO OF MVFR/IFR CONDITIONS IN ANY SHOWERS/TSTMS THAT DEVELOP THROUGH EARLY THIS EVENING. OUTLOOK...SUNDAY THROUGH TUESDAY... SUNDAY...HIGH CONFIDENCE. VFR. INCREASING MID-UPR LVL CLOUDS. WLY FLOW. SUNDAY NIGHT INTO MONDAY NIGHT...MODERATE CONFIDENCE. COLD FRNT WITH SHRA/TSRA...OFFSHORE BY MON EVNG. ANTICIPATING CIG AND VSBY IMPACTS DOWN TO IFR /ESPECIALLY DURING THE DAY MONDAY WITH PSBL STRONGER STORMS AND HEAVIER RAINS...GUSTY WINDS ALSO PSBL/. GRADUAL IMPROVEMENT WITH LIFTING CIGS MON NGT. SLY WINDS BACKING OUT OF THE NW WITH COLD FRNT PASSAGE. TUESDAY INTO WEDNESDAY...MODERATE CONFIDENCE. DAYTIME DRIVEN SHRA AND PSBL TSRA. INTERMITTENT IMPACTS AT TERMINALS MVFR-IFR/. MUCH OF THE FCST PD...PREVAILING VFR. && .MARINE... HIGH CONFIDENCE. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH SATURDAY NIGHT WITH A WEAK PRESSURE GRADIENT IN PLACE. THE MAIN CONCERN FOR MARINERS WILL BE THE POTENTIAL FOR A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING TONIGHT. ALSO A LOW PROBABILITY OF SCT TSTMS DEVELOPING SAT AFTERNOON. OUTLOOK...SUNDAY THROUGH WEDNESDAY... WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT ADV FOR MUCH OF THE PD. SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE WATERS MON INTO MON NGT. THE BETTER CHC FOR WINDS AND SEAS EXCEEDING SMALL CRAFT ADV WILL BE DURING THE SUNDAY NGT INTO MON NGT TIMEFRAME WITH STRONG SLY FLOW ALONG AND AHEAD OF THE COLD FRNT. && .CLIMATE... RECORD HIGH TEMPERATURES FOR TODAY: BOSTON - 97 SET IN 1983 PROVIDENCE - 96 SET IN 1941 HARTFORD - 95 SET IN 1921 WORCESTER - 91 SET IN 1941 && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/SIPPRELL NEAR TERM...KJC SHORT TERM...KJC LONG TERM...SIPPRELL AVIATION...KJC/SIPPRELL MARINE...KJC/SIPPRELL CLIMATE...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 313 PM EDT FRI JUN 22 2012 MAZ004>007-012>024-026-NHZ011-012-015-RIZ001>008-231915- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 313 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING AWAY FROM THE COAST. THE MAIN THREAT WILL BE ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL. SOME THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAINS THAT MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW PROBABILITY OF A FEW STRONG THUNDERSTORMS DURING SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ002-003-008>011-231915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- 313 PM EDT FRI JUN 22 2012 ...SEVERE THUNDERSTORM WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SOME THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAINS THAT MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW PROBABILITY OF A FEW STRONG THUNDERSTORMS DURING SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-231915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 313 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE MAY BE SOME STRONG THUNDERSTORMS ACROSS THE COASTAL WATERS LATE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE SQUALLY WINDS POSSIBLY UP TO GALE FORCE AS WELL AS FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING AND AFTERNOON. ANY STORM MAY PRODUCE GUSTS UP TO GALE FORCE AS WELL AS FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1014 AM EDT FRI JUN 22 2012 CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-222000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH... WARWICK...BRISTOL 1014 AM EDT FRI JUN 22 2012 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN NEW ENGLAND BY MID AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS. HEAVY RAINFALL WILL ALSO BE A CONCERN WHICH COULD LEAD TO ISOLATED FLOODING IF STORMS MOVE OVER THE SAME AREAS. THE STORMS SHOULD INITIALLY DEVELOP IN THE INTERIOR BY 2 OR 3 PM...MOVING TOWARD THE COAST BY EARLY EVENING. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES SHOULD KEEP AN EYE TO THE SKY AND BE READY TO QUICKLY MOVE TO SHELTER IF A SEVERE THUNDERSTORM WARNING IS ISSUED OR THE SKY BEGINS TO LOOK THREATENING. KJC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
314 PM EDT FRI JUN 22 2012
CTZ002>004-222015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
314 PM EDT FRI JUN 22 2012
AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 4 MILES EAST OF
GLASTONBURY...OR ABOUT 6 MILES SOUTH OF MANCHESTER...MOVING EAST AT
30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MARLBOROUGH...BOLTON...HEBRON...
ANDOVER...COLUMBIA...COVENTRY...WILLINGTON...STORRS...MANSFIELD AND
WILLIMANTIC.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4190 7222 4168 7219 4171 7224 4169 7226
4167 7227 4164 7233 4160 7233 4159 7241
4158 7245 4159 7248 4164 7251 4163 7260
4177 7262The Brookhaven radar (KOKX), 106 km away, was scanning. The volume nearest the first event began at 19:41 UTC.
8 thunderstorm wind, 6 hail, 1 flood. Local standard time, as filed.
Trees on Perkins Street were downed by thunderstorm winds.
Collins and Gardner Streets in Hartford were flooded and impassable. Several streets were flooded in the area of the Manchester Mall in Manchester. Peldon Street in East Hartford was closed due to flooding.
A tree and wires were downed by thunderstorm winds on Crystal Lake Road and Old Post Road.
A tree on Bridge Street was downed onto wires by thunderstorm winds.
Several trees were downed by thunderstorm winds.
Trees and wires on Route 30, Doyle Road, and Robin Circle were downed by thunderstorm winds.
Trees and wires near the new school in Windham were downed by thunderstorm winds.
Multiple trees and wires on Route 14 were downed by thunderstorm winds.
Trees and wires on Pudding Hill Road, Brook Road, and Route 97 were downed by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2012Every state in 2012This day in weather historyWarnings in Connecticut, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393959, 393960, 393962, 393963, 393964, 393981, 393965, 393969, 393971, 393972, 393973, 393975, 393976, 393977, 393979.